Jul 25, 2011
My son has had HIV for 20 years.He is 42. This last year he has been looking like a old man. It's not so much that he looks old it's his body. He moves so slow and doesn't have allot of strength.He doesn't have hardly any emotion.He never gets mad and doesn't get excited about anything. He hardly ever smiles. He has been suicidal and is taking antidepressants and other of the like drugs. It seems ever since he got out of the hospital for trying to commit suicide he has never been the same. I feel so helpless.He lives in Santa Barbara County and there isn't much help that way. I live in LA County. Any thoughts would help.I feel like I have all ready lost him. Thank you for your time. Worried mom!
Response from Dr. McGowan
I am sorry to hear about what is going on with your son.
Of course this could be an effect of the depression that led him to try to commit suicide, or the medications that he may be given to try to stabilize and improve his mood. Also if he had been using drugs or alcohol his current state may be related to withdrawal from drugs (such as cocaine).
It is important for him to work with his doctors to be sure that he is taking his HIV meds and giving them feedback on how the meds for his depression are affecting him.
numbers up and down
Change of meds
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.